Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2012, 5:13 PM MDT for Grant County, Morton County, North Dakota. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 6, 2012, 6:01 PM MDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:17 PM MDT | HAIL 1.5 | 4 Ssw Lark, ND | HAIL ONGOING AT TIME OF CALL. HAIL STARTED AT 617 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
754 WUUS53 KBIS 062313 SVRBIS NDC037-059-070015- /O.NEW.KBIS.SV.W.0031.120606T2313Z-120607T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 513 PM MDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA SOUTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 615 PM MDT/715 PM CDT/ * AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARSON TO 6 MILES WEST OF RALEIGH...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ST. GERTRUDE...RALEIGH...LARK AND FLASHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4668 10122 4632 10111 4620 10157 4655 10180 TIME...MOT...LOC 2313Z 235DEG 5KT 4645 10156 4635 10143 WIND...HAIL 60MPH 1.00IN $$ AYD
4 follow-up statements
260 WWUS53 KBIS 062331 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 631 PM CDT WED JUN 6 2012 NDC037-059-070015- /O.CON.KBIS.SV.W.0031.000000T0000Z-120607T0015Z/ GRANT ND-MORTON ND- 531 PM MDT WED JUN 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MORTON AND CENTRAL GRANT COUNTIES UNTIL 615 PM MDT/715 PM CDT/... AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF LARK TO RALEIGH...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... LARK AND FLASHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4656 10174 4668 10122 4632 10111 4621 10152 TIME...MOT...LOC 2331Z 239DEG 12KT 4650 10148 4640 10135 WIND...HAIL 60MPH 1.50IN $$ AYD
709 WWUS53 KBIS 062339 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 639 PM CDT WED JUN 6 2012 NDC037-059-070015- /O.CON.KBIS.SV.W.0031.000000T0000Z-120607T0015Z/ GRANT ND-MORTON ND- 539 PM MDT WED JUN 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MORTON AND CENTRAL GRANT COUNTIES UNTIL 615 PM MDT/715 PM CDT/... AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LARK TO ST. GERTRUDE...MOVING NORTHEAST AT 15 MPH. IN ADDITION...AT 517 PM MDT...PING PONG BALL SIZE HAIL WAS REPORTED 4 MILES SOUTHWEST OF LARK. LOCATIONS IMPACTED INCLUDE... LARK...RALEIGH AND FLASHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4622 10149 4657 10169 4668 10122 4632 10111 TIME...MOT...LOC 2338Z 238DEG 12KT 4653 10146 4632 10135 WIND...HAIL 60MPH 1.50IN $$ AYD/HUBER
653 WWUS53 KBIS 062357 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 657 PM CDT WED JUN 6 2012 NDC037-059-070015- /O.CON.KBIS.SV.W.0031.000000T0000Z-120607T0015Z/ GRANT ND-MORTON ND- 557 PM MDT WED JUN 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MORTON AND EAST CENTRAL GRANT COUNTIES UNTIL 615 PM MDT/715 PM CDT/... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LARK TO RALEIGH...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FLASHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4624 10142 4658 10165 4668 10122 4632 10111 TIME...MOT...LOC 2357Z 238DEG 12KT 4655 10136 4634 10126 WIND...HAIL 60MPH 1.00IN $$ HUBER/AYD
575 WWUS53 KBIS 070001 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 701 PM CDT WED JUN 6 2012 NDC037-059-070011- /O.CAN.KBIS.SV.W.0031.000000T0000Z-120607T0015Z/ GRANT ND-MORTON ND- 601 PM MDT WED JUN 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORTON AND EAST CENTRAL GRANT COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4624 10142 4658 10165 4668 10122 4632 10111 TIME...MOT...LOC 0001Z 238DEG 12KT 4655 10133 4633 10123 $$ TARDIF-HUBER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:13 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 6, 5:13 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 613 PM CDT WED JUN 6 2012 .DISCUSSION...TRAINING THUNDERSTORMS WITH HEAVY RAIN POTENTIAL AND LARGE HAIL HAVE FORMED OVER WEST CENTRAL NORTH DAKOTA. RAISED THE CHANCE FOR RAIN...ADDED HEAVY POTENTIAL...AND LARGE HAIL POTENTIAL. && .AVIATION...MAIN HAZARDS TO AVIATION NOW EXPECTED TO BE THUNDERSTORMS. VFR EXPECTED AT ALL AERODROMES THROUGH 7 PM CDT THURSDAY. COLD FRONT ACROSS WESTERN NORTH DAKOTA WILL BE THE FOCUS FOR THUNDERSTORMS...WHICH WILL REMAIN MAINLY IN BETWEEN KBIS/KDIK/KMOT/KISN LOCATIONS THROUGH MIDNIGHT CDT. THEN SHOWERS AND THUNDERSTORMS WILL REFORM AGAIN WESTERN ND THURSDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...WAA
Hazardous weather outlook, Jun 6, 1:17 PM MDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 217 PM CDT WED JUN 6 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 217 PM CDT WED JUN 6 2012 /117 PM MDT WED JUN 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA ON FRIDAY NIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. MORE SIGNIFICANT SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY ACROSS CENTRAL NORTH DAKOTA DURING THE EVENING. ADDITIONAL...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY ACROSS THE AREA...HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 6, 4:26 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 14 SSW BEULAH 47.08N 101.89W
06/06/2012 E1.00 INCH MERCER ND TRAINED SPOTTER
LOTS OF NICKELS. LARGEST STONE WAS QUARTER SIZE. HAIL
LASTED TWO MINUTES.
&&
NHEINERTLocal storm report, Jun 6, 4:56 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 15 S BEULAH 47.05N 101.82W
06/06/2012 E1.00 INCH MERCER ND TRAINED SPOTTER
LOTS OF NICKELS. LARGEST STONE WAS QUARTER SIZE. HAIL
LASTED TWO MINUTES.
&&
CORRECTED LOCATION
NHEINERTLocal storm report, Jun 6, 5:06 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL CARSON 46.42N 101.56W
06/06/2012 M1.00 INCH GRANT ND TRAINED SPOTTER
HAIL ONGOING FOR 10 MINUTES.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:04 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 56 min |
| Jun 6, 4:14 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 61 min |
| Jun 6, 4:41 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 34 min |
| Jun 6, 4:45 PM MDT | Areal Flood Advisory | BIS | Grant, Morton | 2 hr |
| Jun 6, 5:10 PM MDT | Areal Flood Advisory | BIS | Grant | 115 min |
| Jun 6, 5:53 PM MDT | Areal Flood Advisory | BIS | Grant | 117 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.